Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Diagnosed with Focal Segmental Glomeruloscelrosis post kidney biopsy. Prescribed Wysalone. Had side effects. Affecting vision. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 118 Questions
Hi, I have posted this query around 2 months back and was replied by Dr. XXXXXXX XXXXXXX

Its been 2 months now and I need views on some of my doubts. I will summarise the query once again.

I have been diagnosed with Focal Segmental Glomeruloscelrosis post kidney biopsy. The medication started is Wysalone 75 mg per day. Its been almost 2 and half months since I am taking this.

My nephrologist did explained me following side effects :- Moon face, weight gain, high BP, high Sugar, bones becoming week, mood swings, acne, etc.

Following medicines are also prescrribed to counter these side effects:-
-Pantadoc 40 mg twice a day
-Shelcal 500 mg thrice a day
-Starpress XL 50 once a day
-Prazopress XL 5 once a day
-Semidaonil 2.5 one a day
-one multivitamin twice a day

My post lunch sugar is in the range of 250 and BP range is 130 by 80/90.

But this has also started affecting my vision. The power of spectacles have changed. But the shock came yesterday night when I met my opthalmologist again since the vision was blurr despite changing the power. One of my eye have developed a cataract now. I am yet to discuss this with my doctor, but do steroid causes this as well !!

Need your advise on following :-
-is the dose too high and for too long a period
-what can be done to stop cataract
-is feeling drousy the entire day... making it difficult to sit and work in office.... is there any solution
-knee puffiness is one of the concern.... once i simply fell down on road by just one knock

Posted Tue, 20 Aug 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 25 hours later

I will answer each of your Query

- one of the possible side effects of steroids can be cataract, usually it is after a long term use, however may develop earlier.

- The dose of steroid is usually 1mg for each kg of body wt (Im not sure of your weight)

- The of steroids needs to be reduced, however there may be a need to add alternative medicine such as tacrolimus to get a response in the kidney.

- The feeling of drowsy is not seen with any of the medicines you are taking, however if you are still loosing protein in the urine, you may have malaise.

- again puffiness of the knee could be due to low albumin due to protein losses.

What is your recent urine report and sr albumin levels ?

Warm regards
Above answer was peer-reviewed by
Follow-up: Diagnosed with Focal Segmental Glomeruloscelrosis post kidney biopsy. Prescribed Wysalone. Had side effects. Affecting vision. Guide? 10 minutes later
Thank you doctor.

I have prepared a excel for my test results. I will attach under reports for your reference. The body is respondig to the treatment. Urine Protein has come down significantly. The RBC count in urin is still there (though this one has also come down)

My weight is currently 75 kg (so as you explained, the dose is quite right).
Answered by Dr. Avinash Ignatius 2 hours later

According to your labs it took about a months time after starting treatment for the protein to come down. People may respond within 2 weeks to some taking even 2 months.
So your response has been quite fair. RBCs are an issue and may sometimes take longer to subside ( sometimes may even persist).

However here the issue is to balance out the benefit of the steroids vs the side effect.

It is a month now since your proteinuria has reduced. I would try to graduallly reduce the steroids over 6 to 8 weeks and monitor protein.

If protein does not increase it's great!, If protein increase alternative medication will need to be considered which will help reduce dose of steroids and also reduce protein.

Warm Regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor